Alert archive / Georgia / Special Weather Statements in 2022

Special Weather Statement, NWS Atlanta, GA

August 4, 2022Fulton County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 4, 2022, 6:01 PM EDT for Fulton County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2022, 6:01 PM EDT (22:01 UTC)
Expired
Aug 4, 2022, 6:30 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

County Fulton County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 711 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
711 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

650 
WWUS82 KFFC 042201
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
601 PM EDT Thu Aug 4 2022
 
GAZ032-033-044-045-055-042230-
North Fulton GA-Cobb GA-Clayton GA-DeKalb GA-South Fulton GA-
601 PM EDT Thu Aug 4 2022

...A strong thunderstorm will impact portions of southwestern DeKalb,
southeastern Cobb, central Fulton and northwestern Clayton Counties
through 630 PM EDT...

At 600 PM EDT, a strong thunderstorm was over Turner Field, or over
Atlanta, moving north at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Atlanta, Decatur, Sandy Springs, Smyrna, East Point, Forest Park,
College Park, Clarkston, Hapeville, Avondale Estates, Lake City,
North Decatur, North Atlanta, Hartsfield-Jackson Airport, North Druid
Hills, Midtown, Grant Park-Zoo Atlanta, Druid Hills, Belvedere Park
and Candler-Mcafee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3390 8437 3383 8423 3361 8433 3365 8450
      3385 8452
TIME...MOT...LOC 2200Z 189DEG 16KT 3374 8440 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 2:53 PM EDT, 3 hours 8 minutes earlier.

Area forecast discussion, Aug 4, 2:53 PM EDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
253 PM EDT Thu Aug 4 2022

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Friday Night/...

Latest KJGX radar shows storms firing up across the southern
portion of the FA this afternoon. Scattered convection is expected to
continue through the remainder of the afternoon and early
evening. Can't rule out an isolated strong storm given MUCAPE
values over 1500J/kg and DCAPE 800-1000J/kg. Frequent lightning,
gusty winds, and locally heavy rainfall will be possible. Low
temperatures overnight will be in the low 70s.

Given no major changes in the synoptic set up, another day of
scattered showers and storms will be possible again on Friday.
Residual outflows and differential heating will help to initiate
convection. Slightly higher chances are expected across the
northern portions of the FA. High temperatures will be in the 90s.
Yay summer.

07

.LONG TERM /Saturday through Thursday/...

Changes to the long term forecast at this time remain minimal, as
summer time diurnally-driven convection is expected each afternoon
in the longterm outlook.

Starting Saturday morning, the CWA remains smooshed between a mid-
level high off to the west, situated just east of the Four Corners
region, and a broad Bermuda High to the east. Occasional splitting
of the overall ridge pattern will occur due to shortwaves riding the
upper level flow throughout the period and a long-wave trough on
Saturday. With a lack of upper lvl support and weak sfc high
residing over the CWA, the main threat through the long term will be
diurnally driven convection, aided by any shortwave perturbations
that work down within the mid/upper flow and around the western
ridge. PWATS around 2.10" are currently expected, however higher
values are possible as model trends have generally been on the
uptick. Would not be surprised to see efficient rainmakers during
the afternoon that could produce isolated river and urban flooding.
However, changes may be coming as model agreement on the development
of a deeper trough over the Great Lakes region has solidified over
the past few days. Granted, take this with a grain of salt given how
far out this is, but a nice and deep cold front over the eastern
CONUS would be greatly appreciated.

Regardless, with the aforementioned saturated environment, expected
cloud cover will be higher keeping our temps soupy but near the
climatological norm of upper 80s to lower 90s.

SM

&&

.AVIATION...
18Z Update...

VFR conditions expected at all sites. After Cu field has developed
across the state this afternoon with storms starting to fire off
across south-central GA. TSRA possible through the afternoon.
Winds will generally be from the SSE to S though, a quick shift to
the SW will occur before 05/00z. Light SE winds through the
remainder of the period. Scattered convection will be possible
again tomorrow afternoon.

//ATL Confidence...18Z Update...
Medium confidence on convection this afternoon.
High confidence on all other elements.

07

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  90  71  90 /  30  30  20  50
Atlanta         73  91  73  90 /  20  40  10  50
Blairsville     67  83  66  84 /  40  50  20  70
Cartersville    72  89  71  90 /  20  40  20  50
Columbus        74  93  74  93 /  30  30  10  40
Gainesville     71  87  71  88 /  30  40  20  60
Macon           72  94  73  93 /  30  30  10  40
Rome            73  92  73  93 /  20  40  20  60
Peachtree City  71  91  71  91 /  20  30  10  50
Vidalia         72  92  73  93 /  10  40  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...07
LONG TERM....SM
AVIATION...07
Hazardous weather outlook, Aug 4, 10:34 AM EDT, 7 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1034 AM EDT Thu Aug 4 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1034 AM EDT Thu Aug 4 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms are possible through the
evening across north and central Georgia. Isolated strong storms
resulting in frequent lightning, gusty winds, and locally heavy
rainfall will also be possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered to numerous thunderstorms in the afternoons and
evenings are expected each day through the rest of the forecast
period. As usual during the summer, any storm will have the
potential to become strong to severe and be capable of producing
gusty winds, frequent lightning, and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 4, 2:51 PM EDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
251 PM EDT Thu Aug 4 2022

GAZ081-082-094-095-041915-
Peach GA-Bibb GA-Houston GA-Crawford GA-
251 PM EDT Thu Aug 4 2022

...A strong thunderstorm will impact portions of southwestern Bibb,
northeastern Peach, north central Houston and east central Crawford
Counties through 315 PM EDT...

At 251 PM EDT, a strong thunderstorm was over Byron, or 10 miles
northeast of Fort Valley. This storm was nearly stationary.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Warner Robins, Centerville, Byron, Powerville and Jack Brown Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3261 8365 3258 8384 3271 8389 3275 8379
      3274 8367
TIME...MOT...LOC 1851Z 166DEG 4KT 3266 8377

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 4, 6:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
601 PM EDT Thu Aug 4 2022

GAZ032-033-044-045-055-042230-
North Fulton GA-Cobb GA-Clayton GA-DeKalb GA-South Fulton GA-
601 PM EDT Thu Aug 4 2022

...A strong thunderstorm will impact portions of southwestern DeKalb,
southeastern Cobb, central Fulton and northwestern Clayton Counties
through 630 PM EDT...

At 600 PM EDT, a strong thunderstorm was over Turner Field, or over
Atlanta, moving north at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Atlanta, Decatur, Sandy Springs, Smyrna, East Point, Forest Park,
College Park, Clarkston, Hapeville, Avondale Estates, Lake City,
North Decatur, North Atlanta, Hartsfield-Jackson Airport, North Druid
Hills, Midtown, Grant Park-Zoo Atlanta, Druid Hills, Belvedere Park
and Candler-Mcafee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3390 8437 3383 8423 3361 8433 3365 8450
      3385 8452
TIME...MOT...LOC 2200Z 189DEG 16KT 3374 8440

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:29 PM EDTSpecial Weather StatementFFCTwiggs31 min
Aug 3, 8:32 PM EDTSpecial Weather StatementFFCLumpkin28 min
Aug 3, 10:33 PM EDTSpecial Weather StatementFFCMurray27 min
Aug 3, 11:13 PM EDTSpecial Weather StatementFFCBartow32 min
Aug 4, 2:51 PM EDTSpecial Weather StatementFFCPeach24 min
Aug 4, 6:34 PM EDTSpecial Weather StatementFFCTelfair26 min
Aug 4, 6:43 PM EDTSpecial Weather StatementFFCTelfair32 min
Aug 4, 6:57 PM EDTSpecial Weather StatementFFCPutnam33 min
Aug 4, 6:59 PM EDTSpecial Weather StatementFFCJasper31 min
Aug 4, 7:02 PM EDTSpecial Weather StatementFFCForsyth28 min
Aug 4, 7:07 PM EDTSpecial Weather StatementFFCTelfair23 min
Aug 4, 7:12 PM EDTSpecial Weather StatementFFCFranklin33 min
Aug 4, 7:29 PM EDTSpecial Weather StatementFFCTelfair31 min

Nearby

Special Weather Statements in Georgia, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.